MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2076-4020
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The angiosculpt device was used to treat a slightly calcified peripheral lesion.After inflation and during removal, resistance was encountered, and the scoring element separated from the balloon.The balloon and guide wire were removed as a unit.The scoring element was removed using a radial jaw and confirmed by echo that no device fragments remained in the patient.The procedure was completed with a non-angiosculpt catheter.The patient expired the following day; however per the physician, the patient death was unrelated to the angiosculpt catheter.This adverse event and product problem is being submitted due to the scoring element separation requiring additional intervention for removal.
 
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.This was not reported for "death" since the physician stated that the patient death was unrelated to the angiosculpt catheter.Patient information regarding relevant tests/ laboratory data or medical history are unknown.This information was not available from the facility.Report source: foreign- (b)(6).The angiosculpt catheter was returned without the distal tip, distal bond, scoring element, and intermediate bond.Visual inspection found damage at the distal end of the catheter where the exposed extrusion material at the distal tip was bonded.During functional testing, a laboratory 0.018" guide wire was unable to be inserted through the guide wire lumen due to the damage observed at the distal end of the catheter.Based on the device evaluation, it is likely that some degree of force was applied by the user resulting in the scoring element separation.Per the ifu, retained device components is listed as a possible adverse effects of the procedure.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
5055 brandin court, CA 94538
MDR Report Key13099430
Report Number3005462046-2021-00074
Device Sequence Number11264515
Product Code PNO
UDI-Device Identifier00813132021344
UDI-Public00813132021344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model Number2076-4020
Device Catalogue Number2076-4020
Device Lot NumberG19080032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Initial Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.018" TREASURE GUIDE WIRE; MEDIKIT: 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown